MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS INSPIRIS RESILIA AORTIC VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES EDWARDS INSPIRIS RESILIA AORTIC VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11500A29
Medical Device Problem Codes Calcified (1077); Product Quality Problem (1506); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the implant date is known only as "2018".Therefore, (b)(6) 2018 is being used to calculate the minimum implant duration.Device evaluation anticipated, but not yet begun.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Edwards received notification that a 11500a29 valve implanted in aortic position was explanted after an implant duration of approximately seven (7) years and twenty (20) days for unknown reason.As reported, the patient was noted as to be doing fine.
 
Additional Manufacturer Narrative
Information added/updated to section b5 and h6 (device code) corrected info: d4 (serial number, expiration date), d6 and h4 h11: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Per the report received from germany, edwards received notification that this 11500a29 valve implanted in aortic position was explanted after an implant duration of seven (7) years and six (6) months due to leaflet allegedly defective.As reported, the patient was noted as to be doing fine.
 
Additional Manufacturer Narrative
H3.Device evaluation: customer report of leaflet issue was confirmed.As received, x-ray demonstrated commissure 3 bent inward, heavy calcification on leaflet 3 and minimal calcification on leaflets 1 and 2.Moderate host tissue overgrowth encroached onto the tissue and into the orifice at the greatest distance of approximately 12mm on leaflet 3 at the inflow aspect.Host tissue on the stent circumference was moderate at the inflow aspect and minimal at the outflow aspect.Sewing ring was cut around leaflet 1.Cut off sewing ring was not returned.Calcification and host tissue overgrowth restricted leaflet mobility and likely led to stenosis.A device history record (dhr) review is not required because there is no allegation of a malfunction which could be related to a manufacturing non-conformance and/or one was not suspected or confirmed through investigation; no labeling non-conformance/deficiency; no device-related infection; and no evidence of a product failure with regard to design, reliability, or use error.Svd is a logical and expected consequence of the chemical, mechanical, and immunological processes associated with bhv implantation.The common endpoint of all these factors is calcification and degradation.Svd is an acquired condition, intrinsic to bioprosthetic valves, characterized by deterioration of the leaflets or supporting structures, leading to thickening, calcification, tearing, or disruption of the prosthetic valve materials.These changes result in valvular dysfunction manifesting as stenosis and/or regurgitation with a consequent drop in hemodynamic efficacy of the valve.Despite the advancements in the heart valve industry, svd commonly begins 7- 8 years after implantation, with a considerably increased rate in patients with pertinent comorbidities and/or an implant duration of greater than 10 years.Prior investigations and extensive literature review have shown that svd is predominantly related to patient factors and implant duration rather than to manufacturing issues.Events related to device design, manufacturing, or use error tend to manifest at an earlier implant duration.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.Based on the information available, the most likely root cause is patient factors, including an implant duration of 7 or more years.
 
Additional Manufacturer Narrative
Corrected b5.
 
Event or Problem Description
Edwards received notification that this 11500a29 valve implanted in aortic position was explanted after an implant duration of seven (7) years and six (6) months due to leaflet calcification and pannus formation.As reported, the patient was noted as to be doing fine.

Brand Name
EDWARDS INSPIRIS RESILIA AORTIC VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
jason reves
1 edwards way
irvine, CA 92614
9492503859
MDR Report Key24331074
Report Number2015691-2026-11071
Device Sequence Number4876789
Product Code LWR
UDI-Device Identifier00690103195019
UDI-Public(01)00690103195019(17)190525
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/12/2019
Device Model Number11500A29
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer03/16/2026
04/20/2026
04/20/2026
Initial Report FDA Received Date02/13/2026
Supplement Report FDA Received Date04/09/2026
04/20/2026
04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age51 YR
Patient SexMale